Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Started itching on upper stomach. How to get relief?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have XXXXXXX itching in the middle of my upper stomach. I have been trying to eat wheat free for 3 weeks but the itch just started yesterday
Posted Sun, 5 May 2013 in Skin Hair and Nails
Answered by Dr. Srikanth Reddy 46 minutes later
Thanks for choosing health care magic for posting your query.
You have mentioned that you are a known case of irritable bowel syndrome. You are already following the treatment plan and were on a wheat free diet lately.
Itch you are describing can be a symptom of the irritable bowel syndrome, but the most commonest cause is gastritis. The excess acid which is secreted releases histamine which causes itching. You should consider taking a course of ranitidine or rabeprazole for a brief period.
Also if you ave not considered it before, start taking biofeedback sessions as it will help in IBS as well as itching.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor